Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 56, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 27, 2003, 1:59 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2003, 1:59 PM EDT (17:59 UTC)
- Expired
- Aug 27, 2003, 4:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 27, 3:20 AM EDT, 10 hours 39 minutes earlier.
Area forecast discussion, Aug 27, 3:20 AM EDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 320 AM EDT WED AUG 27 2003 CURRENT CONVTV ACTIVITY OVR SWRN NY MOVG ESE MAY RUN OUT OF STEAM BFR REACHING OUR NWRN ZONES...BUT FEEL ITS PRUDENT TO INSERT AT LEAST A CHC THERE FOR THIS MRNG. REMNANT CONVTN MOVG THRU WRN MD / SCNTRL PA MAY SKIRT OUR SWRN ZONES THIS MRNG TOO. WHAT WE SAW OF THE MODEL RUNS INDICATED THAT THE SFC FNT WL BE MOVG THRU THE CWA THIS AFTN. INSTBY IS NOT ALL THAT GREAT BUT MODELS SHOW UPPER TROF AXIS SWINGING THRU THIS AFTN/EVE. AVN SHOWS A SMALL AMT OF PVA LATER IN THE DAY THRU OUR CWA WHEREAS THE ETA SHOWS STGR VORT MOVG JUST TO OUR N. SO LEFT IN A SLGT CHC FOR NWRN ZONES THIS AFTN AND A CHC EVERYWHERE ELSE ALL DAY. DAYSHIFT MAY BE ABLE TO TAKE OUT SLGT CHC N IF MRNG ACTIVITY FIZZLES AND LATER GUIDANCE SUGGESTS NO REFORMATION FOR THE AFTN. WL LEAVE IN A SLGT CHC CNTRL/SRN ZONES THIS EVE TO ALLOW ANYTHING THAT FORMS TO DSIPT/MOV SE. WL USE ENHANCED WORDING CNTRL/SRN ZONES IN VIEW OF SPC/S DAY ONE OTLK...NO SLGT RISK BUT ISOLD SVR PSBL. OTHERWISE NO WX OF CONSEQUENCE TIL FRI AFTN AND BEYOND AS SFC HI / UPR RDG MOVS OVR AREA THU...WL LEAVE LATER PDS AS IS FOR NOW ABSENT ANY BETTER SOLUTION. TEMPS...DROPPED TEMPS A DEG OR TWO TDA...AS PREV STATISTICAL GUID SUGGESTS NR 90 OR 91 IS ABOUT ALL WE CAN SQUEEZE OUT IN PHL AREA... RANGING DOWN TO NR 80 POCONOS. NOTHING UP FOR THE MARINE. MPO 80 53 74 60 / 30 10 10 10 ABE 87 58 79 65 / 30 10 10 10 RDG 88 60 80 65 / 30 10 10 10 PHL 90 67 82 70 / 30 20 10 10 12N 85 57 78 64 / 30 10 10 10 SMQ 88 62 80 67 / 30 20 10 10 TTN 88 63 80 67 / 30 20 10 10 MIV 89 64 81 67 / 40 20 10 10 ACY 84 68 80 72 / 40 20 10 10 ILG 88 65 80 68 / 30 20 10 10 DOV 88 66 81 69 / 40 20 10 10 GED 88 66 82 69 / 40 20 10 10 ESN 88 66 82 69 / 40 20 10 10 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE.
Hazardous weather outlook, Aug 27, 4:45 AM EDT, 9 hours 14 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS TODAY... ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 27, 9:40 AM EDT, 4 hours 19 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-272300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 940 AM EDT WED AUG 27 2003 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING... A COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON...AND SETTLE SOUTH OF THE AREA THIS EVENING. A DISTURBANCE MOVING ACROSS PENNSYLVANIA WILL TRACK EAST SOUTHEASTWARD TODAY. THIS WILL ACT UPON THE WARM AND HUMID AIRMASS THAT REMAINS IN PLACE OUT AHEAD OF THE COLD FRONT. AS A RESULT...SOME SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON INTO THIS EVENING. A FEW STORMS COULD TURN SEVERE AND PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. ANY THUNDERSTORMS THAT DO DEVELOP WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. THE BEST CHANCE FOR ORGANIZED SEVERE THUNDERSTORMS SHOULD BE FROM ABOUT THE PHILADELPHIA METROPOLITAN AREA SOUTHWARD. IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER IMMEDIATELY. WHILE OUTDOORS...KEEP AN EYE TO THE WESTERN SKY AND ALLOW YOURSELF ENOUGH TIME TO REACH A SAFE LOCATION IF THUNDERSTORMS APPROACH YOUR AREA. IF TRAVELING...BE PREPARED FOR SOME LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND SLOW DOWN AS VISIBILITIES CAN BE GREATLY REDUCED IN DOWNPOURS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER STATEMENTS AND ANY POSSIBLE WARNINGS. FOR COMPLETE WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE LETTERS). GORSE
Special weather statement, Aug 27, 11:35 AM EDT, 2 hours 24 minutes before
DEZ001-MDZ008-PAZ060-067-068-070-071-271730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1135 AM EDT WED AUG 27 2003 A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE THROUGH THE WESTERN PHILADELPHIA SUBURBS AND PARTS OF NORTHERN DELMARVA BETWEEN NOON AND 2 PM. IT WILL AFFECT SOUTHERN BERKS AND CHESTER COUNTY FIRST. THESE STORMS DID PRODUCE LARGE HAIL AND DAMAGING WINDS IN THE WESTERN HALF OF PENNSYLVANIA. SINCE THEN THEY HAVE WEAKENED SOMEWHAT. THE AIR MASS ACROSS THE REGION REMAINS UNSTABLE AND THESE STORMS HAVE THE POTENTIAL TO INTENSIFY. EVEN WITHOUT INTENSIFICATION THIS CLUSTER COULD PRODUCE WIND GUSTS TO 40 MPH...SMALL HAIL...FREQUENT DANGEROUS LIGHTNING AND RAINFALL RATES OF TWO INCHES PER HOUR. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER STATEMENTS AND ANY POSSIBLE WARNINGS. FOR COMPLETE WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE LETTERS). GORSE/GIGI
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:20 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 40 min |
| Aug 27, 1:40 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Monmouth | 50 min |
| Aug 27, 1:44 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 61 min |
| Aug 27, 12:17 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester | 43 min |
| Aug 27, 12:58 PM EDT | Severe Thunderstorm Warning | PHI | Montgomery, Philadelphia | 42 min |
| Aug 27, 7:30 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 45 min |
| Aug 27, 7:53 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 37 min |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.